MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PSR3D-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Death (1802)
Date of Event 07/23/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician placed a penumbra system ace 68 reperfusion catheter (ace68) in the target vessel, then advanced the psr3d through a velocity delivery microcatheter (velocity).However, the thrombectomy was unsuccessful.While attempting to pull the psr3d into the ace68, the physician experienced resistance and subsequently, the psr3d broke off from its delivery wire.The physician attempted to remove the detached piece of the psr3d using a snare device; however, it was unsuccessful.Therefore, the psr3d was left in the m1 segment of the mca.It was reported that there was no noted damage to the ace68 and the velocity.The patient was intubated and developed increasing signs of respiratory failure, and inability to handle secretions.The patient¿s family made patient comfort care and do not resuscitate.The patient expired from complications due to stroke in the hospice care.The physician was unable to confirm the relationship between the patient¿s cause of death and the psr3d.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7807570
Report Number3005168196-2018-01667
Device Sequence Number1052705
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model NumberPSR3D-A
Device Catalogue NumberPSR3D
Device Lot NumberF78719
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Date Report Sent to FDA01/01/2005